Alert archive / Indiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 97, NWS Northern Indiana

June 14, 2000Pulaski County, White County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jun 14, 2000, 3:20 PM EST for Pulaski County, White County, Indiana. It was in force for 50 min. 8 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 14, 2000, 3:20 PM EST (20:20 UTC)
Expired
Jun 14, 2000, 4:10 PM EST
In force
50 min
Issued by
NWS Northern Indiana
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Pulaski County, IN, White County, IN

What was reported inside it

TimeReportWhereRemark
Jun 14, 3:30 PM ESTThunderstorm WindLa Porte, INTrees and a roof were damaged by fallen trees.
Jun 14, 3:31 PM ESTThunderstorm WindWolcott, INTrees down.
Jun 14, 3:35 PM ESTThunderstorm WindWolcott, INRoof blown off of a restaurant.
Jun 14, 3:50 PM ESTThunderstorm Wind 50 EDelphi, IN
Jun 14, 3:55 PM ESTThunderstorm WindHamlet, INTrees down.
Jun 14, 4:00 PM ESTThunderstorm WindLa Porte, INTrees down countywide.
Jun 14, 4:10 PM ESTThunderstorm WindBeardstown, INTrees down.
Jun 14, 4:13 PM ESTThunderstorm WindCulver, INLarge tree down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 12:30 PM ESTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2000-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2000-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1239 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 142027
SVRFWA
INC091-131-149-181-142110-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
320 PM EST WED JUN 14 2000

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LA PORTE COUNTY IN INDIANA
  PULASKI COUNTY IN INDIANA
  STARKE COUNTY IN INDIANA
  WHITE COUNTY IN INDIANA

* UNTIL 410 PM EST(410 PM CDT)

* AT 320 PM EST(320 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER       
  RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS ALONG A LINE        
  EXTENDING FROM PORTAGE TO RENSSELAER TO TEMPETON. MOVING NORTHEAST 
  AT 50 MPH.             

* SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE...
  MICHIGAN CITY
  FRANCESVILLE
  TRAIL CREEK
  MONON
  CHALMERS
  NORTH JUDSON

THIS IS A DANGEROUS STORM...WINDS IN EXCESS OF 60 MPH WITH THIS 
STORM.

REPORT SEVERE WEATHER TO THE NEAREST LAW /ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.

LAT...LON 4181 8704 4117 8702 4051 8714 4051 8649
          4117 8636 4181 8638

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:14 PM EST, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 14, 2:14 PM EST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
214 PM EST WED JUN 14 2000

TSTMS SCATTERED ACROSS CWA THIS AFTERNOON WITH MAIN SQUALL LINE
APPROACHING FROM IL WELL AHEAD OF SFC COLD FRONT AND UPPER TROF.
PREFRONTAL ACTIVITY WILL TAKE BULK OF LLVL MOISTURE EAST OF CWA
BY LATE TNGT WITH LEFTOVER CLDS AS FRONT MOVES THRU. IN BETWEEN
SYSTEMS ON THURSDAY WITH LESS HUMID AIRMASS. WARM ADVECTION
THEN STARTS AHEAD OF NEXT SHRTWV THURSDAY NIGHT. TSTMS COULD
MAKE IT INTO WRN CWA LATER THURSDAY NIGHT BUT WILL LEAVE OUT
UNTIL FRIDAY FOR NOW. CAT POPS TNGT THEN TOWARD HIGHER FAN POPS
FRI. OPENED RANGES ON TEMPS BETWEEN FWCS AND FANS. MAV LOOK TOO
WARM FRI. EXTENDED CHC OF SHWRS THRU SUNDAY WITH NEXT FRONT AND
UPPER TROF. WILL GO DRY ON MONDAY FOR NOW.

.IWX...NONE

RES

In the hours before

Local storm report, Jun 14, 2:13 PM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
213 PM EST WED JUN 14 2000

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0140 PM    CONVOY                    OH   WIND DAMAGE
06/14/00   VAN WERT                       REPORTED BY EMERGENCY
                                          MANAGEMENT.  LIMBS AND
                                          POLES DOWN.

0145 PM    2 S PAULDING              OH   WIND DAMAGE
06/14/00   PAULDING                       REPORTED BY EMERGENCY
                                          MANAGEMENT. TREES DOWN.

0207 PM    STEVENSVILLE              MI   1.25 INCH HAIL
06/14/00   BERRIEN                        REPORTED BY STORM
                                          SPOTTER.

N

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 1:01 PM ESTSevere Thunderstorm WarningIWXAdams49 min
Jun 14, 3:20 PM ESTSevere Thunderstorm WarningIWXLaPorte, Starke50 min
Jun 14, 3:41 PM ESTSevere Thunderstorm WarningIWXMarshall, Saint Joseph49 min
Jun 14, 3:41 PM ESTSevere Thunderstorm WarningIWXCass, Fulton, Miami49 min
Jun 14, 3:42 PM ESTFlash Flood WarningIWXAdams3 hr
Jun 14, 4:08 PM ESTSevere Thunderstorm WarningIWXGrant, Wabash52 min
Jun 14, 4:08 PM ESTSevere Thunderstorm WarningIWXElkhart, Kosciusko52 min
Jun 14, 4:29 PM ESTSevere Thunderstorm WarningIWXMiami31 min
Jun 14, 4:50 PM ESTTornado WarningIWXWabash50 min
Jun 14, 4:54 PM ESTSevere Thunderstorm WarningIWXLaGrange, Noble46 min
Jun 14, 4:54 PM ESTSevere Thunderstorm WarningIWXWhitley46 min
Jun 14, 4:59 PM ESTSevere Thunderstorm WarningIWXKosciusko31 min
Jun 14, 5:05 PM ESTTornado WarningIWXKosciusko, Whitley35 min
Jun 14, 5:21 PM ESTSevere Thunderstorm WarningIWXGrant39 min
Jun 14, 5:32 PM ESTTornado WarningIWXAllen, Whitley43 min
Jun 14, 5:37 PM ESTSevere Thunderstorm WarningIWXHuntington53 min
Jun 14, 5:40 PM ESTSevere Thunderstorm WarningIWXDeKalb, Steuben50 min
Jun 14, 5:54 PM ESTSevere Thunderstorm WarningIWXAllen, Blackford, Wells46 min
Jun 14, 6:10 PM ESTTornado WarningIWXAllen, DeKalb40 min
Jun 14, 6:20 PM ESTSevere Thunderstorm WarningIWXAdams40 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.